Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 404, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 16, 2009, 2:00 AM CDT for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 2:00 AM CDT (07:00 UTC)
- Expired
- Jul 16, 2009, 3:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Fulton County, AR, Izard County, AR
The radar
The Little Rock radar (KLZK), 159 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:16 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 16, 12:16 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1216 AM CDT THU JUL 16 2009 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHERN ARKANSAS THIS MORNING...AND SPREAD SOUTHWARD THROUGH THE AFTERNOON HOURS. KEPT VCTS IN MOST TAFS SITES THROUGH THE PERIOD. VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT...EXCEPT IN AREAS OF PRECIPITATION. LIGHT WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE BECOMING SOUTHWESTERLY THROUGH THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 729 PM CDT WED JUL 15 2009/ UPDATE... HAVE UPDATED THIS EVENING TO REMOVE HEAT ADVISORY...BUT HUMID CONDITIONS WILL CONTINUE DURING THE OVERNIGHT HOURS. HOWEVER...WILL HAVE TO MONITOR FUTURE MODEL RUNS...AS THERE ARE SOME SIGNIFICANT DIFFERENCES. THE NAM SHOWS RAINFALL DEVELOPING DURING THE OVERNIGHT HOURS AND MOVING INTO THE STATE...BRINGING MORE CLOUDS AND COOLER TEMPERATURES. HOWEVER...THE GFS IS SHOWING HIGH PRESSURE KEEPING DRY CONDITIONS OVER MUCH OF THE STATE...WITH HOT TEMPERATURES ONCE AGAIN. WILL WATCH FOR DEVELOPMENT LATER TONIGHT...BUT HAVE UPDATED TO RAISE HIGHS ON THURSDAY A COUPLE OF DEGREES. THIS ALSO MEANS ANOTHER HEAT ADVISORY WILL MAY HAVE TO BE ISSUED THURSDAY FOR AT LEAST SOUTHERN ARKANSAS. WILL LET MID SHIFT LOOK AT LATER MODELS TO MAKE THE CALL ON THE HEAT ADVISORY AND RAIN CHANCES THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 89 70 87 62 / 50 40 30 10 CAMDEN AR 98 74 93 69 / 20 50 40 20 HARRISON AR 89 68 87 59 / 40 50 20 10 HOT SPRINGS AR 97 73 92 67 / 20 50 30 20 LITTLE ROCK AR 95 73 90 66 / 30 50 30 20 MONTICELLO AR 97 74 92 70 / 20 50 50 20 MOUNT IDA AR 97 73 92 66 / 20 40 30 20 MOUNTAIN HOME AR 87 68 86 60 / 50 50 20 10 NEWPORT AR 90 71 87 63 / 50 40 30 10 PINE BLUFF AR 96 73 91 69 / 20 50 40 20 RUSSELLVILLE AR 95 71 90 63 / 30 40 30 10 SEARCY AR 92 71 89 64 / 40 40 30 10 STUTTGART AR 94 72 90 67 / 30 50 40 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...60
Hazardous weather outlook, Jul 15, 10:30 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 PM CDT WED JUL 15 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT EXTENDED FROM SOUTHWEST MISSOURI INTO NORTHEAST OKLAHOMA LATE WEDNESDAY EVENING. THE FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT SLIDES INTO NORTHERN ARKANSAS OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE IN THE NORTHERN COUNTIES. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LARGE AREA OF HIGH PRESSURE THAT HAS BROUGHT HOT WEATHER TO ARKANSAS RECENTLY WILL RELOCATE TO THE WESTERN UNITED STATES THURSDAY AND FRIDAY. CLOCKWISE FLOW AROUND THE HIGH WILL CREATE A NORTHWEST WIND FLOW ALOFT. THE FLOW ALOFT WILL DRIVE THE FRONT IN NORTHERN ARKANSAS SOUTHWARD. ALONG THE FRONT...PRECIPITATION WILL BE ONGOING THURSDAY MORNING...WITH SCATTERED SHOWERS AND THUNDERSTORMS POPPING UP FARTHER SOUTH DURING THE AFTERNOON. AS THE DAY PROGRESSES...A STORM SYSTEM IS EXPECTED TO FORM ALONG THE FRONT IN THE SOUTHERN PLAINS. THE SYSTEM WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS INTO ARKANSAS FROM OKLAHOMA THURSDAY NIGHT AND EARLY FRIDAY. SOME STORMS MAY BE SEVERE...WITH AREAS OF HEAVY RAIN. SIGNIFICANTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT FOR THE WEEKEND AND EARLY NEXT WEEK. BELOW NORMAL TEMPERATURES ARE IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TONIGHT IN NORTHERN ARKANSAS...AND THURSDAY AND THURSDAY NIGHT ACROSS MUCH OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/46
In the hours before
Special weather statement, Jul 16, 12:29 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1229 AM CDT THU JUL 16 2009 ARZ012-013-022-023-160615- NEWTON-POPE-SEARCY-VAN BUREN- 1229 AM CDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ALERT FOR NEWTON...POPE...SEARCY AND VAN BUREN COUNTIES UNTIL 115 AM CDT... AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE BOTKINBURG AND DENNARD. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
Special weather statement, Jul 16, 12:58 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1258 AM CDT THU JUL 16 2009 ARZ003-160700- BOONE- 1258 AM CDT THU JUL 16 2009 ...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 200 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAK GROVE...MOVING EAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE OMAHA...DIAMOND CITY AND LEAD HILL. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:04 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 41 min |
| Jul 16, 1:10 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 50 min |
| Jul 16, 1:26 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 64 min |
| Jul 16, 1:35 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 40 min |
| Jul 16, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 60 min |
| Jul 16, 2:06 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 54 min |
| Jul 16, 2:14 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 4 hr |
| Jul 16, 2:33 AM CDT | Flash Flood Warning | LZK | Baxter, Marion | 4 hr |
| Jul 16, 2:45 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 45 min |
| Jul 16, 4:00 AM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 14 more | 14 hr |
| Jul 16, 2:35 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 40 min |
| Jul 16, 2:53 PM CDT | Severe Thunderstorm Warning | LZK | Scott, Yell | 67 min |
| Jul 16, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 45 min |
| Jul 16, 3:13 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 47 min |
| Jul 16, 3:19 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 41 min |
| Jul 16, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 47 min |
| Jul 16, 4:07 PM CDT | Flash Flood Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk and 2 more | 4 hr |
| Jul 16, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Saline | 59 min |
| Jul 16, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 44 min |
| Jul 16, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Scott, Yell | 31 min |
| Jul 16, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 38 min |
| Jul 16, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 37 min |
| Jul 16, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 46 min |
| Jul 16, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 45 min |
| Jul 16, 5:54 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Ouachita | 51 min |
| Jul 16, 6:04 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Pike | 3 hr |
| Jul 16, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 62 min |
| Jul 16, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lincoln | 61 min |
| Jul 16, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.